I wrote in to this website when my son was 4 years old and started with transient motor tics, right after having two back-to-back illnesses (with a high temperature) and also after being treated with albuterol for severe asthma. His tics have not been as bad as they were the first time he started having them, but are still present at times. He is also growing out of asthma. One thing that I've noticed and questioned at the hospital he went to about a year and a half ago, was if albuterol could cause his eye-rolling tics. The nurse said "sure it could" and added that if albuterol could cause tremors and seizures as a side affect, then why wouldn't it contribute to transient motor tics? I agreed with her and can definitely state that my son's eye-rolling tics always increased about a week after a bad asthma episode, which resulted in having several albuterol treatments. It seems as though the brain is damaged by the albuterol treatments. Has anyone experienced this, as I have?
My son is almost 7 now and started seeing a homeopath last year, who has been very sucessful of treating my son's asthma. Unfortunately, the last time I had to use the albuterol treatments, my son was suspect of having an allergic reaction to the antibiotic that he was on (Cefdinir) for a bacterial infection in his middle ears (he had a rash on the inside of his legs and developed a chronic cough, which lead to severe asthma). He had a lot of antibiotic in his body, after being on it for seven days, and he would not respond to the homeopathic treatments, since these treatments can be overridden by pharmaceutical drugs.
Since my son's last asthma episode, I took him back to his homeopath to be treated. Hopefully, after the next two months, he will be rid of these transient tics and I'll have a better idea of what to do to treat a bacterial infection in his ears the next time it occurs. (Before this last ear infection, I only knew how to treat ear congestion from a virus: The homeopathic treatments clear up the congestion and ear pain within 2 days.)
Are there any studies that might attribute inner ear congestion with eye-rolling tics?
I know your post was years ago and i hope you and your son are well. I am now in your shoes..looking endlessly for posts on facial tics and eye rolling in my daughter caused by albuterol . I am angry at myself it took this long for me to realize that was the cause. No where does the company mention any of these side effects for albuterol. Being a healthcare professional i was already thinking the worst. If you get this message please respond. I need to know these tics will go away. I am very much into homepathic treatment at home so i have started giving her extra calcium magnesium and b vitamins.It definetely subsides but takes a week or so to fully go away. she is now on steroid inhaler in hopes she doesnt have to use the short acting inhaler( which by the way i had her dr change to xopenex) supposedly less stimulating. Im a nervous wreck..Help pls..thanks
Did the eye rolling subside?? I only just spoke to my 7yr sons pediatrician about his random tics last week. He had a cold and started panting. He was put on albuterol and has had eye rolling since Wednesday. I noticed rapid eye blinking a few days prior to that which lines up perfectly with the start of the inhaler. I am frightened for my son and am clueless of where to go or what to do! Did they go away? The vitamins? I am praying for positive news.
Best to your families,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.